Jump to content




Photo
- - - - -

anybody on high doses (300mg+) of lamictal?


  • Please log in to reply
9 replies to this topic

#1 Persephone

Persephone

    Member

  • Member
  • Pip
  • 222 posts

Posted 19 August 2009 - 06:02 PM

Hi everyone

Yesterday I saw my pdoc and he was pleased that Lamictal is starting to have an effect for me. He wants me to increase my dose up to 300mg and possibly up to 400 or 500! I tend to need big doses of psych meds, but this makes me a little nervous because of cognitive side effects. Anybody on high doses? Do you have cognitive problems or any other side effects?

Thanks a lot,

P
Dx: MDD, history of anorexia and bulimia
Rx: Effexor 300mg, Trazodone 100 mg, Lorazepam 0.5 mg prn
Past Rx:
SSRIs: Prozac, Zoloft, Paxil, Lexapro
SNRIs: Effexor, Cymbalta
other ADs: Serzone, Wellbutrin, Remeron
MAOIs: Parnate, Nardil
Mood Stabilizers: Abilify, Lithium, Lamictal
Other: Cytomel, several sleep meds


#2 MiaB

MiaB

    another crazy cat person

  • Inmate
  • 3708 posts

Posted 19 August 2009 - 07:06 PM

I've taken 400mg/day for well over a year now and honestly haven't noticed any specific cognitive effects related to this. It's the lithium that's knocked me on my ass as far as this kind of thing goes.

Dx and Rx are on my profile.

 
I am not a healthcare professional of any kind.  Always consult your care provider.
 
Paragraph breaks are your friend.  Extra large fonts are not.  And posting in free verse is just annoying.

 

42  (Douglas Adams)

 

 


#3 mika

mika

    Take what you like and leave the rest.

  • Member
  • Pip
  • 729 posts

Posted 19 August 2009 - 09:23 PM

On 500mg for seizures. From my knowledge, Lamictal isn't therapuetic for mood disorders at high doses and 500mg is the highest dosage from what my neurologist says.

Talk to you doctor about this.



As far as side effects, I don't have any problems with it at all.
Dx: Complex PTSD, Epilepsy



Rx: Trilafon (8mg & 2mg prn), Trazadone (150mg), Keppra for seizures (1500mg), Lamictal for seizures (600mg), Risperdal (.5mg prn) , Ativan (1mg prn)
Past Rx: Zoloft, Celexa, Abilify (3 trials), Topamax, Seroquel, Geodon (2 trials), Cogentin, Tegretol, Dilantin, Depakote (15 years for seizures), Lithium (toxic), Inderal

<3


"No more cats!" ~ bpladybug



#4 Guest_fuchsia groan_*

Guest_fuchsia groan_*
  • Guests

Posted 19 August 2009 - 09:36 PM

Only on 300 mg, but no cognitive SEs. Twitchy peripheral vision, but that's minor. Life is good. Good luck!

#5 Thomas

Thomas

    Member

  • Member
  • Pip
  • 2051 posts

Posted 20 August 2009 - 07:31 AM

Four months ago, my pdoc moved me up from 300 - 400 mg. of Lamictal. I am never sure which of my meds cause my cognitive problems, but the Lamictal really helps me to remain stable. I saw my pdoc yesterday morning and she thinks the increase in Lamictal kept me from getting too depressed from a bad situation at work (they cut another of my staff, so now it is just me and my clerk to run a whole department).

Tommy
Dx:BP1, OCD, Diabetetes Type 2, Hypertension, Gastroparesis & kidney stones
Rx: Abilify 20 mg., Klonopin 6.0 mg., Restoril 30 mg. Cymbalta 120 mg. , Lamictal 400 mg., Cogentin 1.5 mg. Crestor 10 mg. hydrochlorothiazide 25 mg., Hyzaar 100/25 mg., domperidone 20 mg. and Levemir Insulin 40 units, Actos 45 mg.,Proprananol ER 80 mg., Hydrocodone/APAP 40 mg./4000 mg., tizanidine 1 mg., Fiorocet 3 mg.

#6 unipolarbear

unipolarbear

    unipolarbear

  • Member
  • Pip
  • 215 posts

Posted 25 August 2009 - 11:19 AM

Yesterday I saw my pdoc and he was pleased that Lamictal is starting to have an effect for me.

I am on 350 of lamictal and going higher eventually. My pdoc has ordered a test to test for serum levels of Lamictal. I'm a 4 now and 18 is really high. She said that we should shoot for a 6 on this scale (I have no idea what the unit of measurement is). So maybe we'll go up to 400. I agree with mika in that the therapeutic dose is between 300 and 500. But ymmv, of course -- Andrew
80mg Geodon, 10mg zyprexa, 350mg Lamictal, 80mg propanolol, pepcid, ativans prn, gemfibrozil, multi, claritin.

"You see, it's all a show; keep them laughing as you go. Just remember the last laugh is on you." Art Garfunkel in As Good As It Gets soundstrack.

#7 LikeMinded

LikeMinded

    Too many answers, not enough questions.

  • Member
  • Pip
  • 2182 posts

Posted 25 August 2009 - 07:36 PM

At 400mg now, have been for a few years. Did try 600mg at some point in time, helped a bit more, though made for some nasty skin and nail side effects, so went back down to 400. Apparently sex hormones (testosterone/Ts, estrogens, estradiol, etc.) really tend to mess with this drug and part of the reason I need so much of the stuff is that I have very low Ts levels due to genetic issues. Might be getting Ts replacement therapy and that will probably require me tapering down the Lamictal. We'll see how that one goes.

CAUTION: I'm a graduate computational medicine/allied health information student, and NOT a licensed clinician of any sort in any part of the world.  I can come up with lots of algorithms, generalities, and statistics but cannot provide specific medical advice for you!  You, along with your healthcare provider/pdoc/tdoc/etc. are the best decision makers for what is best!

 

Me: MDD, AD/HD, Asperger's/HFA/PDD-NOS/WTF, REM behavioral disorder/misc. sleep issues, some variant of PTSD... toss in hypothyroidism, post-meningitis-related Parkinson's disease/tremor, early stage pulmonary hypertension from a connective tissue disorder that wants me dead before age 60, and a few misc. manly hormone issues, and you'll get a few insights on where that PTSD came from.

 

Now on: Cymbalta, mirtazapine, oxybutynin, clonazepam, lamotrigine, clonidine, levothyroxine, metformin, Testim.  As Velvet Elvis implied, I sound like a freakin' maraca salesman when I go through airport security.


#8 Persephone

Persephone

    Member

  • Member
  • Pip
  • 222 posts

Posted 25 August 2009 - 11:14 PM

LikeMinded, thank you for that post. My mood took a major nose dive this week and I was extremely discouraged. After reading your post, I remember that the menstrual cycle can have a big influence on lamictal, which is why it seems to have stopped working now.
Dx: MDD, history of anorexia and bulimia
Rx: Effexor 300mg, Trazodone 100 mg, Lorazepam 0.5 mg prn
Past Rx:
SSRIs: Prozac, Zoloft, Paxil, Lexapro
SNRIs: Effexor, Cymbalta
other ADs: Serzone, Wellbutrin, Remeron
MAOIs: Parnate, Nardil
Mood Stabilizers: Abilify, Lithium, Lamictal
Other: Cytomel, several sleep meds

#9 Thomas

Thomas

    Member

  • Member
  • Pip
  • 2051 posts

Posted 26 August 2009 - 10:28 AM

I am also on 400 mg. of Lamictal and have no bad side-effects. I was just increased from 300 to 400 in May, because my pdoc wanted to "put a floor under my depression." I have gone through some difficulties at work lately and it seems the Lamictal really helped; no crying or deep depression. Anyway, my pdoc says that is probably what is helping me.

Tommy
Dx:BP1, OCD, Diabetetes Type 2, Hypertension, Gastroparesis & kidney stones
Rx: Abilify 20 mg., Klonopin 6.0 mg., Restoril 30 mg. Cymbalta 120 mg. , Lamictal 400 mg., Cogentin 1.5 mg. Crestor 10 mg. hydrochlorothiazide 25 mg., Hyzaar 100/25 mg., domperidone 20 mg. and Levemir Insulin 40 units, Actos 45 mg.,Proprananol ER 80 mg., Hydrocodone/APAP 40 mg./4000 mg., tizanidine 1 mg., Fiorocet 3 mg.

#10 scatty

scatty

    The only way out is through.

  • Member
  • Pip
  • 3955 posts

Posted 27 August 2009 - 01:04 PM

I've been on 300 mgs for a while now with no problems.

Dx:
Bipolar I & Anxiety.  Self diagnosed cunt.

My New (old) Meds: (previously these kept me the most stable)
Lithium ER 1350 mgs.
Lamictal 200 mgs.

Klonopin 2 mgs.

 

Practicing CBT, DBT, and ACT self-help therapy.

Crazy since the 80's!
 






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.